MAUDE Adverse Event Report: ZIMMER KNEE CREATIONS, INC. ACCUPORT; CANNULA

ZIMMER KNEE CREATIONS, INC. ACCUPORT; CANNULA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2019, a patient underwent an initial subchondroplasty procedure.Intraoperatively, when the doctor was drilling into the patient's bone with the accuport, the surgeon wanted to change the trajectory of the cannula, so the surgeon backed it out halfway while it was still in the bone and the instrument fractured.The cannula was extracted from the patient, and there were no foreign bodies remaining inside the patient.It is unknown how the cannula was removed.The sales representative attending the case stated that the instrument worked as it should, despite the surgeon error.There were no images provided.It was reported that the patient was fine.The product was not returned for the investigation.Once additional information becomes available, a supplemental report will be submitted.
 
Event or Problem Description
Broken 307.034 during surgery.
 
Additional Manufacturer Narrative
A patient underwent the subchondroplasty procedure on december 31st, 2019.The sales representative attending the case was able to speak to the events that had happened.During the surgery, the surgeon wanted to change the trajectory of the cannula; however, the surgeon only backed out the cannula halfway, so it was still halfway in the bone, and when the surgeon went to change the direction, he bent the cannula at an extreme angle, drilled the cannula forward, and the cannula broke.According the sales representative, the instrument worked as it should.This issue is strictly user error due to the surgeon.There were no images taken or provided of the event.The product was not returned for the investigation.The surgeon was able to extract the broken part of the cannula from the patient's bone.The surgery was successfully completed after the removal of the broken cannula.The dhr for the raw material and finished goods lot was reviewed, and no anomalies related to the complaint condition were noted.Per the accuport ifu, do not bend or exert unnecessary force on cannula during insertion to avoid damaged or broken cannula.Do not attempt to redirect cannula while in bone.Remove the cannula from the bone and redirect to the desired trajectory through the same opening.Avoid creating additional channel to reduce extravasation.This technique was reviewed with the sales representative.
 
Event or Problem Description
Broken 307.034 during surgery.

Brand Name
ACCUPORT
Common Device Name
CANNULA
Manufacturer (Section D)
ZIMMER KNEE CREATIONS, INC.
841 springdale drive
exton PA 19341
MDR Report Key9587665
Report Number3008812173-2020-00004
Device Sequence Number2335369
Product Code FGY
UDI-Device Identifier00889024205123
UDI-Public00889024205123
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Model NumberN/A
Device Catalogue Number307.034
Device Lot Number36898
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/31/2019
Device Age31 MO
Event Location Hospital
Initial Date Received by Manufacturer 12/31/2019
Supplement Date Received by Manufacturer12/31/2019
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1